Hail, Las Animas
- When
- June 6, 3:45 PM MST to 3:50 PM MST
- Where
- Las Animas County, 14.28 mi ESE of Model
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.250, -104.030
Hail up to the size of tennis balls occurred on the east side of Colorado Springs. Flooding also occurred with the accompanying heavy rainfall of around four inches.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Hail up to the size of tennis balls occurred on the east side of Colorado Springs. Flooding also occurred with the accompanying heavy rainfall of around four inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 6, 1:51 PM MST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 251 PM MDT WED JUN 6 2012 .SHORT TERM... (TONIGHT AND THURSDAY) ...SHORT TERM FOCUS IS ON THUNDERSTORM COVERAGE AND INTENSITY ACROSS I-25 CORRIDOR AND PLAINS... CURRENTLY...WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS SHOWING WEAK SOUTH TO SOUTHWESTERLY FLOW ALOFT ACROSS THE CWA WITH A BROAD UPPER TROUGH ACROSS THE GREAT BASIN MOVING EAST-NORTHEAST. SURFACE TROUGH DEVELOPING ACROSS THE PLAINS...IN COMBINATION WITH CENTRAL PLAINS SURFACE HIGH. THIS IS GENERATING MOIST LOW LEVEL UPSLOPE FLOW ACROSS MOST OF EASTERN COLORADO. REST OF TODAY AND TONIGHT...SOUTHWEST FLOW ALOFT INCREASES SOMEWHAT ACROSS THE CWA THIS LATE AFTERNOON AS SHORTWAVE ROTATES THROUGH UPPER TROUGH ACROSS THE NORTHWEST US. SHORTWAVE TROUGH MOVING THROUGH THE PATTERN ACROSS NORTHWEST COLORADO AND WYOMING THIS AFTERNOON AND EVENING. PLENTY OF LOW LEVEL MOISTURE ACROSS THE I-25 CORRIDOR AND PLAINS THIS AFTERNOON...WITH FORECAST CAPES OF OVER 1000 J/KG. CONVECTIVE INHIBITION IS ERODED AWAY BY MIDAFTERNOON...BUT STILL WEAK CAPE OVER PORTIONS OF THE SOUTHEAST PLAINS. CONCERNING THE LATEST SHORT TERM MODELS...NSSL WRF IS THE MOST AGGRESSIVE WITH PRECIPITATION OVER EL PASO COUNTY AND THE RATON RIDGE INTO THE LATE AFTERNOON. NAM12 ALSO SHOWS SOME CONVECTION MOVING OFF THE RATON RIDGE INTO THE PLAINS BY LATE AFTERNOON AND EVENING. SPC EXPANDED THE SLIGHT RISK TO INCLUDE THE I-25 CORRIDOR AND EAST TO EADS...LAS ANIMAS...AND WESTERN BACA COUNTY. THAT LOOKS GOOD CONSIDERING TRENDS ON SHORT RANGE MODELS...FIRING CONVECTION OVER LAS ANIMAS COUNTY AND INTO THE PLAINS BY LATE AFTERNOON AND EARLY EVENING. MODELS FORECAST CONVECTION TO CONTINUE THROUGH MID EVENING. HOWEVER BEST MOISTURE AND DYNAMICS ACROSS NORTHEAST COLORADO. SKIES SHOULD BECOME MOSTLY CLOUDY OVERNIGHT ACROSS THE NORTHERN PART OF THE PLAINS AND PIKES PEAK REGION FROM CONVECTIVE DEBRIS AND LOW LEVEL MOISTURE. DRY AND MILD WEATHER EXPECTED ACROSS WESTERN PORTION OF THE CWA...WITH SOUTHWEST BREEZES FORECAST LATE THIS AFTERNOON AND EARLY EVENING. THURSDAY...SIMILAR WEATHER SET UP COMPARED TO WEDNESDAY...AS UPPER FLOW CONTINUES FROM WEST-SOUTHWEST WITH UPPER TROUGH IN NORTHWEST US. AMPLE LOW LEVEL MOISTURE ACROSS THE I-25 CORRIDOR WITH FORECAST DEW POINTS IN THE 50S AND CAPES FROM 1200-2500 J/KG ON NAM12. NAM12 ALSO FORECASTING QUITE A BIT OF CIN ACROSS FAR SOUTHEAST COUNTIES THOUGH...SO WOULD EXPECT CONVECTION TO INITIATE ACROSS THE SOUTHEAST MOUNTAINS. MID LEVEL TEMPERATURES SIMILAR TO WEDNESDAY...SO LOOK FOR HIGHS MAINLY IN THE UPPER 70S TO 80S ACROSS THE PLAINS AND HIGH VALLEYS...AND 60S AND 70S ACROSS THE MOUNTAINS. -TLM- .LONG TERM... (THURSDAY NIGHT THROUGH FRIDAY) ...FIRE WEATHER CONCERNS THIS WEEKEND... ...SVR WEATHER NEXT WEEK... EXPECT LINGERING THUNDERSTORMS OVER THE PALMER DIVIDE AND FAR NORTHEAST PORTION OF THE CWA THURSDAY EVENING AS SHORTWAVE EXITS NORTHEAST COLORADO. REST OF THE CWA MAY BE CAPPED...LIMITING THE AMOUNT OF THUNDERSTORMS THAT MAKE IT ONTO THE SOUTHEAST PLAINS THURSDAY EVENING. BY FRIDAY...DRY SOUTHWEST FLOW ALOFT SPREADS FARTHER EAST. UPSLOPE FLOW WILL BE CONFINED TO THE FAR EASTERN COUNTIES WITH SHALLOW LOW LEVEL MOISTURE AND WEAK CONVERGENCE ALLOWING FOR A FEW THUNDERSTORMS TO FIRE ALONG THE KS/CO BORDER. TEMPERATURES BEGIN TO WARM MOST AREAS ON FRIDAY. FIRE WEATHER CONCERNS BEGIN TO ESCALATE AS WELL ESPECIALLY FOR THE MOUNTAINS AND SAN LUIS VALLEY. HOWEVER...FUEL STATUSES WILL BE THE DETERMINING FACTOR FOR FIRE WEATHER HIGHLIGHTS. UPPER LOW MOVES INTO THE NORTHERN ROCKIES WITH INCREASING WEST TO SOUTHWEST FLOW ACROSS ALL OF THE CWA SATURDAY. SATURDAY WILL HOLD SIGNIFICANT CONCERNS FOR FIRE WEATHER. TEMPERATURES WILL BE VERY WARM WITH HIGHS IN THE MID TO UPPER 90S ON THE PLAINS (MEX GUIDANCE IS ADVERTISING 101 FOR PUEBLO SATURDAY)...WINDY CONDITIONS AND VERY LOW RELATIVE HUMIDITIES IN THE SINGLE DIGITS. SURFACE WINDS WILL LIKELY BE IN THE 15-25 MPH RANGE WITH GUSTS T0 40 MPH RANGE...AND STRONGER IN THE MOUNTAINS. FIRE WEATHER HIGHLIGHTS WILL BE NEEDED SATURDAY...BUT THOSE WILL HAVE TO BE COORDINATED WITH FIRE AGENCIES AND BASED ON THE STATUS OF THE FUELS. PACIFIC FRONT IS PROGGED TO MOVE THROUGH THE NORTHEAST PORTION OF THE CWA SUNDAY AFTERNOON. IT WILL BE SLIGHTLY COOLER FOR AREAS BEHIND THE FRONT...BUT FIRE WEATHER CONCERNS WILL PERSIST OVER THE SOUTH CENTRAL AND SOUTHEAST PORTIONS OF THE CWA. IN ADDITION...GUSTY WINDS ARE LIKELY WITH THE FROPA WHICH COULD AGGRAVATE FIRE WEATHER CONDITIONS BEFORE COOLER AIR ARRIVES. FRONT CONTINUES SOUTHWARD SUNDAY EVENING WITH COOLER AIR MOVING IN BEHIND THE FRONT. UPSLOPE FLOW MONDAY ALLOWS LOW LEVEL MOISTURE TO INCREASE ACROSS THE PLAINS MONDAY WITH CONVECTION EXPECTED TO FIRE ALONG THE EASTERN SLOPES OF THE MOUNTAINS. THE THREAT OF CONVECTION...POSSIBLY SEVERE...INCREASES TUESDAY ON THE PLAINS WITH MODELS SHOWING A DECENT SHORTWAVE MOVING ACROSS COLORADO DURING THE AFTERNOON...ALONG WITH DEEPER UPSLOPE FLOW AND BETTER LOW LEVEL MOISTURE. GFS IS MORE BULLISH WITH THUNDERSTORM DEVELOPMENT MONDAY AND TUESDAY WHILE ECMWF KEEPS FLAT WESTERLY FLOW ALOFT THROUGH EARLY NEXT WEEK. STARK && .AVIATION... VFR CONDITIONS EXPECTED AT KALS THROUGH THE NEXT 24 HOURS WITH GUSTY AFTERNOON SOUTHWEST WINDS OF 20-28KTS. LATEST MODELS INDICATING ISOLATED STORMS DEVELOPING ACROSS THE EASTERN MTS THROUGH THE LATE AFTERNOON WITH ISOLATED TO SCATTERED STORMS...A FEW SEVERE...THEN DEVELOPING ALONG AND EAST OF THE THE I-25 CORRIDOR INTO THE EARLY EVENING. LOOKS LIKE THE BEST CHANCES FOR STORMS AFFECTING THE TERMINALS WOULD BE AT KCOS WITH UPSLOPE FLOW HELPING TO INITIATE CONVECTION WITH STORMS DIMINISHING AFT 03Z. MVFR AND LOCAL IFR CIGS EXPECTED ACROSS THE EASTERN PLAINS OVERNIGHT WITH MOIST UPSLOPE FLOW ALLOWING FOR STRATUS DEVELOPMENT. -TLM- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 13/40
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1120 AM MDT WED JUN 6 2012 COZ058>089-093>099-071730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1120 AM MDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE EASTERN MOUNTAINS AND PALMER DIVIDE THIS AFTERNOON...AND THEN SPREAD EASTWARD ACROSS PORTIONS OF THE I-25 CORRIDOR AND EASTERN PLAINS THROUGH THE LATE AFTERNOON AND EARLY EVENING. THE MAIN THREATS FROM MOST OF THE THUNDERSTORMS WILL BE LIGHTNING...GUSTY WINDS UP TO 50 MPH...AND BRIEF HEAVY RAIN. HOWEVER...ONE OR TWO STORMS ACROSS THE PIKES PEAK REGION...AND GENERALLY NORTH OF US HIGHWAY 50 COULD BECOME SEVERE PRODUCING HAIL ONE INCH IN DIAMETER OR GREATER AND WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY OVER THE EASTERN MOUNTAINS AND PLAINS...WITH THE BEST CHANCE OF STORMS OVER AREAS NORTH OF THE ARKANSAS RIVER. THE MAIN THREAT WITH THUNDERSTORMS WILL BE LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH. ONE OR TWO STRONG STORMS WILL BE POSSIBLE...PRODUCING HAIL TO NEAR 1 INCH IN DIAMETER...WIND GUSTS UP TO 55 MPH AND FREQUENT LIGHTNING. OVER THE WEEKEND...CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS THE MOUNTAINS...AS SOUTHWEST WINDS INCREASE AND RELATIVE HUMIDITY FALLS TO VERY LOW LEVELS. THUNDERSTORMS WILL RETURN TO PORTIONS OF THE EASTERN MOUNTAINS MONDAY AFTERNOON...AND TO THE EASTERN MOUNTAINS AND PLAINS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY ACROSS THE EASTERN MOUNTAINS AND PLAINS FROM MID AFTERNOON THROUGH EARLY EVENING. 81/81
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 249 PM MDT WED JUN 6 2012 COZ074-088-062115- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 249 PM MDT WED JUN 6 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SEGUNDO...OR 16 MILES WEST OF TRINIDAD... WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BONCARBO. COKEDALE. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BRIEF HEAVY DOWNPOURS ARE ALSO POSSIBLE. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 315 PM MDT WED JUN 6 2012 COZ074-088-062145- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 315 PM MDT WED JUN 6 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BONCARBO...OR 11 MILES WEST OF TRINIDAD... WHICH WAS MOVING TOWARD THE NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... BONCARBO. COKEDALE. PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 344 PM MDT WED JUN 6 2012 COZ074-088-062215- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 344 PM MDT WED JUN 6 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...TRINIDAD. AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR COKEDALE...OR 9 MILES WEST OF TRINIDAD... WHICH WAS MOVING TOWARD THE NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... COKEDALE. TRINIDAD. PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 352 PM MDT WED JUN 6 2012 COZ088-062215- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 352 PM MDT WED JUN 6 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HOEHNE...OR 13 MILES EAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 415 PM MDT WED JUN 6 2012 COZ074-088-062245- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 415 PM MDT WED JUN 6 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BONCARBO...OR 15 MILES WEST OF TRINIDAD... WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BONCARBO. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 425 PM MDT WED JUN 6 2012 COZ088-094-062300- EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 425 PM MDT WED JUN 6 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF MODEL...OR 28 MILES EAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 5 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY. PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The Pueblo radar (KPUX), 135 km away, was scanning. The volume nearest the first event began at 22:43 UTC.
28 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Significant flooding occurred in low lying areas on the east side of Colorado Springs. Near the Citadel Mall...a flood prone intersection saw hail collecting to a depth of around four feet in the intersection. Numerous vehicles were stalled and abandoned...and water rescues were necessary. Other intersections with poor drainage flooded on the east side of the city...and some basement flooding occurred.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2012Every state in 2012This day in weather historyWarnings in Colorado, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 378175, 378174, 378176, 378177, 378182, 378179, 378178, 378180, 378181, 378199, 378183, 378184, 378186, 378188, 378200, 378185, 378187, 378190, 378189, 378195, 378168, 378194, 378191, 378196, 378192, 378193, 378198, 378197, 378201, 378202, 378203.